MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PCH SCSR STR; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PCH SCSR STR; ACCESSORIES,ARTHROSCOPIC
Model Number 012036
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case: (b)(4).
 
Event or Problem Description
It was reported that the punch scsr str were biting at edges.No case reported; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device, intended for use in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the device and the reported incident.An analysis of the customer provided images confirmed the part and batch numbers.The device was shown with a thin piece of leather it had been used on to demonstrate its poor cutting capabilities.The device was able to indent the leather, but seemed to be catching rather than fully puncturing through.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.The complaint was confirmed, and the root cause was associated with component failure.Factors that could have contributed to the reported event include improper sterilization techniques, friction buildup, or material wear from day to day use.

Brand Name
PCH SCSR STR
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11175953
Report Number1219602-2021-00129
Device Sequence Number2270783
Product Code NBH
UDI-Device Identifier03596010023728
UDI-Public03596010023728
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number012036
Device Catalogue Number012036
Device Lot Number50884838
Initial Date Received by Manufacturer 12/25/2020
Supplement Date Received by Manufacturer02/15/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1